Are Birth Control Pills Really Safe? Find Out!

Birth Control Pills

‘No way’ you say to the condom and certainly NO to Copper T, right? So, what’s the most ‘convenient’ contraceptive we have at hand? The birth control pill, of course! It can be as secretive as you want it to be and non-invasive certainly and hey it comes without any loss of pleasure!

But is it really safe? Dr. Vijaya Sherbet, consultant gynecology and obstetrics, Columbia Asia Hospital, Hebbal, certainly doesn’t think so, “There are several side effects of the birth control pill ranging from nausea to weight gain to an increased risk of stroke.”

Birth control pill is a hormone-based method of birth control which means that since it is altering your hormones, you could potentially be at risk. If you are popping that pill to avoid an unwanted pregnancy, it’s best to be aware of what these risks are.

Side effects of Birth Control Pills:


Headaches - This is the most common side effect. Many women report headaches while having birth control pills. Women with a history of a migraine should be advised against the pills as they could lead to worsening of headaches.

Nausea or vomiting - Some women experience mild nausea, especially when they start off on birth controlling pills. While it is supposed to resolve in a matter of days, for some women it can get rather severe.

Mood swings - If there is a history of depression, birth control pills ought to be taken only under medical supervision. Even otherwise, some women show signs of mood changes during pill use.

Menstrual changes - If a woman has been using the birth control pill for over a period of time i.e. for more than a year, she might experience a reduction in the quantity of menstrual flow.

Big risk ALERT


Dr. Sherbet says, “One of the most dangerous complications that can arise due to birth control pills is an increased risk of stroke. In fact, women who are smokers and take birth control pills are at a higher risk of developing a stroke.”
Powered by Blogger.